Please use this identifier to cite or link to this item:
Type: Journal article
Title: Regime-switching univariate diffusion models of the short-term interest rate
Author: Choi, Seungmoon
Citation: Studies in Nonlinear Dynamics and Econometrics, 2009; 13(1):1-42
Publisher: MIT Press
Issue Date: 2009
ISSN: 1081-1826
School/Discipline: School of Economics
Statement of
Seungmoon Choi
Abstract: This article proposes a general regime-switching univariate diffusion model to describe the dynamics of the short-term interest rate. The maximum likelihood estimates are obtained using the weekly series of U.S. three-month treasury bill rates. The estimation results reveal that there are strong evidences for the existence of high and low volatility regimes, for the time varying transition probability of the regime variable, and for the high persistence of both regimes. In both regimes, the volatility, but not the drift, is estimated accurately and plays a key role in explaining the dynamics of the interest rates. High persistence’s and different volatilities of two regimes can well explain volatility clustering observed in the data. Based on the inferred probability of the process being in each regime, most of the high volatility periods correspond to some historic events. The likelihood-based test shows that misspecification can result in misleading outcomes particularly regarding the volatility and transition probabilities of the regime index.
Rights: Copyrightc 2009 The Berkeley Electronic Press. All rights reserved.
RMID: 0020112168
Published version:
Appears in Collections:Economics publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.